Welcome to Discuss Fastpitch

Your FREE Account is waiting to the Best Softball Community on the Web.

Register Log in

Accutane and Shoulder pain

Jun 25, 2014
144
18
My DD is a 13 year old pitcher. She is currently on the drug Accutane for acne. She is having shoulder pain and we are thinking that this drug may be contributing to it.
One of the side effects is joint and muscle pain and kids that play sports are susceptible to injury. After some research on Google I've found some other parents of baseball players have had the same issues. I was curious if anybody on the forum has seen or heard of correlation between Accutane and injuries?
 
Jun 8, 2016
7,256
113
Don't know anything about joint pain but I do know that Accutane is very harsh on the liver. Make sure your DD is drinking a ton of water.
 
Jun 25, 2014
144
18
Accutane is very strong. Unfortunatley it was our only option. Went to PT yesterday and they don't believe its anything major. Just a muscle pull and not tendon related. So some good news.
 
Apr 7, 2014
14
3
My DD is a 13 year old pitcher. She is currently on the drug Accutane for acne. She is having shoulder pain and we are thinking that this drug may be contributing to it.
One of the side effects is joint and muscle pain and kids that play sports are susceptible to injury. After some research on Google I've found some other parents of baseball players have had the same issues. I was curious if anybody on the forum has seen or heard of correlation between Accutane and injuries?
I have first hand experience with this, with the exception that I was an adult when I took acutane.
I can honestly say the effects that it had on my body were surprisingly harsh. Without getting into to much detail and just to address your concern, I had extreme joint pain to the point that I had to quit my softball league and golf league because of the shoulder pain. After I was done taking it everything went back to normal and I received the results I was looking for. But I can say without hesitation that the joint pain was bad enough while taking it that I could barely do basic day to day operations without extreme discomfort. I can’t imagine playing at that level while on it.
I hope for the best for you and that the symptoms aren’t as bad as what I experienced.
Good luck.
 
Jun 25, 2014
144
18
I have first hand experience with this, with the exception that I was an adult when I took acutane.
I can honestly say the effects that it had on my body were surprisingly harsh. Without getting into to much detail and just to address your concern, I had extreme joint pain to the point that I had to quit my softball league and golf league because of the shoulder pain. After I was done taking it everything went back to normal and I received the results I was looking for. But I can say without hesitation that the joint pain was bad enough while taking it that I could barely do basic day to day operations without extreme discomfort. I can’t imagine playing at that level while on it.
I hope for the best for you and that the symptoms aren’t as bad as what I experienced.
Good luck.
Thanks for sharing your experience. Right now the pain is bad. It doesn't seem to be getting any better. Been a constant nagging pain so far. I know she is tired of it.
She is supposed to come off of it in March. Did your symptoms improved immediately or take some time? I have read that sometimes symptoms can last up to a year.
 
Oct 23, 2013
41
8
Chicagoland
DD was on it starting March through September 2019. Had joint/muscle pain, minor vision issues and fatigue throughout treatment impacting her playing. This was thru start of Junior year HS Varsity till end of Travel Ball(PGF/TCS).

At end of travel she was a wreck. She is a speedster(CF/Slapper) and I could easily see it's impact in her gait running out to CF. Thank god she verbaled Sophomore year!

Put her on fish oil and chondroitin /glucosamine supplements which helped joint pain some.

Thankfully she is back to normal now. If you read the inter-webs you can find examples where some of these negative issues can be permanent...
 
Apr 7, 2014
14
3
I agree that it took me about 3 months. Up until that point it was painful to wash my hair or even put a shirt on. I took a lot of fish oil, vitamin E, as well as started using lotion which I had never had to do, oh and I couldn’t live without chapstick.
The only thing that i feel had longer effects was vision.

When I was still trying to play I had to completely give up on practice and take very limited warm up because any amount of use just compounded the pain.
 
Apr 17, 2019
156
43
I'm not here to give out health advice, and only you know your situation. But research PCOS and try a low-glycemic diet, see what results you get from that. I wish someone would have pointed me in that direction prior to my mid-20s.
 

Forum statistics

Threads
36,761
Messages
555,485
Members
17,225
Latest member
gerstygirl
Top